MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SRL-460
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is submitted beyond 30-calendar days from allergan¿s receipt due to the exemption transition period.In response to fda report number: mw5085156.A review of the device history record has been completed.No deviations or non-conformances noted.Further investigation summary: with the information collected during the investigation, there is enough evidence to support that device serial number (b)(4) was manufactured under controlled conditions in accordance with allergan medical procedures.Seal strength results were acceptable.Environmental monitoring and increased monitoring results were found to be acceptable they confirmed that there was not an adverse impact on environmental conditions, device quality or performance.The sterilization run (b)(4) is not related to any additional complaint infection record reported as of today.During the trend review of all infection complaints for gel breast implants for the period of (b)(6) 2017 through (b)(6) 2019, was noted an outlier in (b)(6) 2017.An additional analysis was performed to determine any pattern or relation between pr¿s involved.It was found one pattern, but it is not related to an infection issue.Given the fact that the cause of the infection cannot be specifically associated to costa rica manufacturing process, and there is not an adverse trend for this type of event no corrective action is deemed necessary at this time.Device evaluation: visual analysis of the returned device identified: deformation, voids and wear abrasion.Cloudy after autoclave disinfection process in the gel.A weight test of the device was verified and the device was within specification.Based on the device analysis the final assessment is: no issues found related with the manufacturing.The reported events are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Reason for reoperation: cellulitis, infection (early onset), and infection (unknown onset).These are known potential adverse events addressed in the product labeling.
 
Event or Problem Description
Patient reported to regulatory agency (mw5085156) "hospitalized 2 weeks after [implantation] for infection, "sepsis," "developed c.Diff," "possible sepsis," "cellulitis," enlarged mesenteric lymph nodes, inguinal lymph nodes, eleocolic lymph nodes, "neck pain" "back pain," "general body aches," "pityriasis rosea," "dermatitis," "inflammatory markers," fatigue, depression, hair loss, "excessive thirst," weight loss, "autoimmune responses," "breasts are red and splotchy." the device was explanted.This record is for the right side.

Brand Name
INSPIRA SMOOTH SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key8872165
Report Number9617229-2019-04456
Device Sequence Number16832553
Product Code FTR
UDI-Device Identifier10888628006768
UDI-Public10888628006768
Combination Product (Y/N)N
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2022
Device Catalogue NumberSRL-460
Device Lot Number3087023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;